MAUDE Adverse Event Report: DePuy Mitek LLC US VAPR COOLPULSE; Electrosurgical, Cutting & Coagulation & Accessories

DePuy Mitek LLC US VAPR COOLPULSE; Electrosurgical, Cutting & Coagulation & Accessories
Catalog Number 228146
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was discovered that the metal piece on the vapr coolpulse90 electrode device fell off.It was not reported if there were any delays to the surgical procedure.It was reported that a spare device was used to complete the surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary: the product has not returned to depuy synthes; however, a photo was provided for evaluation.¿ visual inspection of the returned photo found the active tip detached from the tip.No other anomalies could be observed.The manufacturer performed an investigation of the photo provided with the following results: the image clearly shows that the active tip has become detached, confirming the customer's report that the metallic tip is detached.The exact cause of the failure cannot be determined from the image alone.The actual device would need to be fully investigated to determine the root cause.The active tip failure mode shown in the attached image appears similar to other complaint devices investigated previously, which was opened to investigate occurrences of active tip failures in the field.The potential root causes identified for this type of tip failure include: a) insufficient weld material and retention due to the weld bridge on the active suction tube.B) mechanical fatigue resulting from stress corrosion pitting/corrosion and the welding process.C) misuse (e.G.Extended activation or excessive mechanical loading).Previous complaint investigations show almost all active tip failures for the device electrodes which share the same tip design were attributed to suction tube erosion caused by extended use.The product instructions for use (ifu) includes the following warning: ¿electrodes will wear from normal use, depending on factors such as length of use, high tissue removal rate, prolonged use against bony surfaces, prolonged use in saline, high power settings, and use with minimal suction or fluid management.Periodically assess the electrode tip for wear and proper operation.Replace the electrode if excessive wear is noted.¿ the overall complaint was confirmed as the observed condition of the vapr coolpulse90 electrode would have contributed to the complained device issue.Based on the investigation findings, a potential cause cannot be established.Multiple factors are associated with this type of failure, and the complaint device needs to be physically received and evaluated to determine a potential cause of why the customer experienced the failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device u2506002, and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The actual device was returned for evaluation.However, since the investigation is still on-going, the assignable root cause could not be determined at this time.Once the investigation has been completed, a follow-up report will be submitted accordingly.

Brand Name
VAPR COOLPULSE
Common Device Name
Electrosurgical, Cutting & Coagulation & Accessories
Manufacturer (Section D)
DePuy Mitek LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
+1(908)386-3534
MDR Report Key50757421
Report Number1221934-2026-04105
Device Sequence Number13178682
Product Code GEI
UDI-Device Identifier10886705010080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228146
Device Lot NumberU2506002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown